MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE-MINI

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE-MINI
Model Number 00711178
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
User facility personnel stated that the raptor grasping device(s) were actuated prior to use and no issues were noted with the function or operation.The jaws opened and closed as expected.The raptor grasping device(s) subject of the reported event were sent back to steris endoscopy for evaluation.Evaluation results determined that following the removal of the patient's biomaterial from the devices, the raptor grasping device(s) operated properly.The jaws opened and closed with no issues.The device history record (dhr) for the subject lot was reviewed and confirmed the lot was manufactured to specification.A complaint review confirmed this to be an isolated event for the subject device.The instructions for use states, "actuate the device by moving the slider on the handle back and forth to confirm that the grasping jaws open and close smoothly.If the unit does not function properly, or there is evidence of damage (e.G.Bends, kinks, misshapen jaws, misaligned jaws, exposed wires) do not use this product and contact your local product specialist.Do not use excessive force on the handle and do not coil the catheter outside of the endoscope.Excessive force or coiling may damage the device or damage the endoscope and may result in accidental injury to the patient or clinician.The following conditions may cause the device to function improperly: advancing the handle to the open position with too much speed or force.Attempting to pass or open the device in an extremely articulated endoscope.Attempting to actuate the device in an extremely coiled position.Actuating the device when the handle is at an acute angle in relation to the sheath." steris offered in-service training on the proper use and operation of the raptor grasping device however, the user facility declined.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure, an item was being retrieved from the patient's lung and the jaws on their raptor grasping device(s) would not open.User facility personnel elected to cancel the retrieval.The item was successfully retrieved during another procedure.No report of injury.

Brand Name
RAPTOR GRASPING DEVICE-MINI
Common Device Name
RAPTOR GRASPING DEVICE-MINI
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key18461118
Report Number1528319-2024-00001
Device Sequence Number3114887
Product Code OCZ
UDI-Device Identifier00724995183660
UDI-Public00724995183660
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711178
Device Catalogue Number00711178
Device Lot Number7215773
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Initial Report FDA Received Date01/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown